# SDR 2010FA0001111

- Difficulty date: October 15, 2010
- Submitted: October 15, 2010
- Operation: General aviation
- Aircraft: N5145U
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0258
- Aircraft time: 15,026 hours
- Engine: Lyc O360*
- System (JASC): 2997 · Hydraulic Power System Wiring
- Part: Connector
- Condition: Arced
- Location: Hyd Power Pack
- Stage of operation: AP
- How discovered: O
- Nature of condition: A
- Precautionary procedure: A

## Discrepancy

INSTRUCTOR PILOT ACTING AS STUDENT FOR CFI TRAINING WAS AT THE CONTROLS AND WAS APPROX 4 MILES WEST OF AIRPORT (RVS). WITHIN A FEW SECONDS OF PLACING THE GEAR HANDLE IN THE DOWN POSITION FLAMES CONSUMED THE AREA OF THE RUDDER PEDALS. AN EMERGENCY WAS DECLARED AND A DESCENT WAS INITIATED TO A FIELD BELOW. CABIN WAS FILLED WITH SMOKE AND PILOT PLACED HIS HEAD OUT THE WINDOW FOR VISUAL REF  ACFT LANDED IN THE FIELD. BOTH PILOTS EXITED THE ACFT AND WITHIN APPROX 30 SECONDS THE ACFT WAS ENGULFED IN FLAMES. HYD POWER PACK ELECTRICAL CONNECTION SHOWED EVIDENCE OF ARCING TO CASE.
